Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 99, NWS Little Rock, AR

May 20, 2011Garland County, Montgomery County, Yell County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 20, 2011, 8:29 PM CDT for Garland County, Montgomery County, Yell County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2011, 8:29 PM CDT (01:29 UTC)
Expired
May 20, 2011, 11:30 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Garland County, AR, Montgomery County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 104 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1940 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WGUS54 KLZK 210129
FFWLZK
ARC051-097-149-210430-
/O.NEW.KLZK.FF.W.0099.110521T0129Z-110521T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
829 PM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS...
  EXTREME SOUTHWESTERN YELL COUNTY IN CENTRAL ARKANSAS...
  WESTERN GARLAND COUNTY IN CENTRAL ARKANSAS...

* UNTIL 1130 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
  AS MUCH AS THREE INCHES OF RAIN HAS FALLEN RECENTLY OVER THE 
  WARNED AREA. WITH ADDITIONAL HEAVY RAIN EXPECTED THIS EVENING. 
  FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER
  OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME
  TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PINEY...              ROCKWELL...           MT IDA...
  LAKE OUACHITA...      NORMAN...             MOUNTAIN PINE...
  MEYERS...             MAULDIN...            LOFTON...
  LENA LNDG REC AREA... LAKE OUACHITA SP...   GAP CREEK REC AREA...
  WASHITA...            SUNSHINE...           STORY...
  SIMS...               SILVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3477 9306 3439 9311 3440 9340 3437 9341
      3438 9368 3476 9370

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 20, 4:06 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 20, 4:06 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
406 PM CDT FRI MAY 20 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
SHOWERS AND THUNDERSTORMS BECAME WIDESPREAD ACROSS THE NORTHERN
HALF OF ARKANSAS THIS AFTERNOON. ANOTHER CLUSTER OF STORMS WAS
FORMING IN SOUTHEAST OKLAHOMA/NORTHEAST TEXAS...AND THIS WILL
BUILD INTO THE STATE OVERNIGHT.

WITH AREAS OF HEAVY RAIN ALREADY IN THE NORTH...AND MORE RAIN INTO
THIS EVENING...A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS MUCH
OF NORTHERN ARKANSAS OVERNIGHT.

SOUTHERN SECTIONS OF THE STATE HAVE BEEN MOSTLY DRY THIS AFTERNOON.
SHOULD HAVE SOME PRECIPITATION IN THE SOUTH TONIGHT...ALTHOUGH IT
WILL LIKELY BE MORE SCATTERED.

THE WEATHER PATTERN WILL FEATURE A RIDGE OF HIGH PRESSURE OVER THE
SOUTHEAST UNITED STATES IN THE COMING DAYS. A COLD FRONT WILL TRY
TO HEAD INTO THE REGION FROM THE PLAINS...BUT WILL ENCOUNTER THE
RIDGE AND STALL.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SURROUNDING
THE FRONT THIS WEEKEND. STORMS WILL GENERALLY BE HIT AND
MISS...WITH WIDESPREAD HEAVY RAIN NOT EXPECTED. PRECIPITATION
CHANCES WILL BE HIGHEST IN THE NORTH/WEST NEAREST THE FRONT.

TEMPERATURES THROUGH THE WEEKEND WILL BE ABOVE NORMAL.
&&

.LONG TERM...MONDAY THROUGH FRIDAY
ODEL AGREEMENT FOR THE LONG TERM HAS INCREASED A GOOD DEAL TODAY.
AS SUCH...MADE A FEW CHANGES TO THE LONG TERM FORECAST THAT FURTHER
DEFINES THE EXPECTED CONDITIONS.

STARTING OFF ON MONDAY...FRONTAL BOUNDARY WILL REMAIN STALLED JUST
TO THE NORTHWEST OF THE FORECAST AREA...STRETCHING FROM CENTRAL
OKLAHOMA UP THROUGH MISSOURI. HAVE LEFT SOME 30 PERCENT POPS IN THE
NORTHWEST...TAPERING THEM OFF TO 15-20 PERCENT ACROSS THE CENTRAL
PART OF THE STATE. REMOVED MENTION OF PRECIP FROM THE FAR SE MON
THROUGH TUE MORNING AS CONVECTION SHOULD STAY UP NORTH. LOWERED MAX
TEMPS ALONG THE MISSOURI BORDER TO AROUND 80 DEGREES FOR MON AND
TUE...WHICH MAY STILL BE TOO OPTIMISTIC...ESPECIALLY TUE...GIVEN THE
EXPECTED CLOUD COVER AND RAINFALL. THAT SAID...IT IS LATE MAY SO IT
WILL NOT TAKE MUCH TO GET INTO THE 80S.

THE FRONT WILL SLIDE INTO FAR NW ARKANSAS TUE AFTERNOON AS UPPER
WAVE PASSES OVERHEAD. BEST PRECIP CHANCES WILL REMAIN IN THE
NORTHWEST. THE MOST SIGNIFICANT SHIFT IN THE FRONTAL BOUNDARY THOUGH
WILL OCCUR ON WED AS POTENT UPPER DISTURBANCE MOVES ACROSS TEXAS AND
INTO THE LOWER MISSISSIPPI VALLEY REGION. ASSOC SFC LOW WILL DEVELOP
ALONG THE FRONT OVER ARKANSAS ON WED...THEN SHIFT INTO THE OHIO
RIVER VALLEY WED NIGHT. SURFACE FRONT WILL RESPOND ACCORDINGLY...
SHIFTING SE THROUGH ARKANSAS DURING THE DAY WED AND MOVING EAST OF
ARKANSAS BY THU MORNING. LEFT POPS SHY OF LIKELY CATEGORIES ON WED
MAINLY DUE TO THE POSSIBILITY OF A SLIGHT CHANCE IN TIMING...BUT
CONFIDENCE IS INCREASING THAT FROPA WILL OCCUR WED AFTERNOON. MIDDAY
THU ONWARD LOOKS TO BE DRY.

BEHIND THE FRONT...MORE COOL TEMPERATURES ARE EXPECTED. HIGHS ON THU
AND FRI WILL LIKELY NOT MAKE IT OUT OF THE 70S AREA WIDE.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     67  83  67  83 /  70  50  30  30
CAMDEN AR         71  87  69  87 /  40  30  30  30
HARRISON AR       66  82  64  82 /  90  30  20  30
HOT SPRINGS AR    69  86  69  86 /  60  30  30  30
LITTLE ROCK   AR  69  85  69  86 /  60  50  30  30
MONTICELLO AR     71  87  70  88 /  40  40  30  30
MOUNT IDA AR      69  85  67  85 /  60  30  30  30
MOUNTAIN HOME AR  66  81  64  83 /  90  40  30  30
NEWPORT AR        68  83  67  85 /  60  50  30  30
PINE BLUFF AR     70  86  69  87 /  50  40  30  30
RUSSELLVILLE AR   68  84  66  84 /  80  40  30  30
SEARCY AR         68  84  66  86 /  60  50  30  30
STUTTGART AR      69  85  69  87 /  50  50  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BAXTER-BOONE-
CLEBURNE-CONWAY-FULTON-INDEPENDENCE-IZARD-JOHNSON-LOGAN-MARION-
NEWTON-POPE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL.

&&

SHORT TERM...46 / LONG TERM...64
Hazardous weather outlook, May 20, 4:01 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
401 PM CDT FRI MAY 20 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
401 PM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS HAVE DWINDLED OVER THE SOUTHERN PARTS OF
THE FORECAST AREA THIS AFTERNOON...BUT MORE SHOULD DEVELOP LATER
THIS EVENING AND CONTINUE THROUGH THE NIGHT. IN THE NORTH...NUMEROUS
SHOWERS AND THUNDERSTORMS WERE ONGOING THIS AFTERNOON AND WILL
CONTINUE IN THOSE AREAS THROUGH THE NIGHT.

SOME STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. HOWEVER...THE
MAIN THREAT IS LIKELY TO BE FLASH FLOODING. AREAS IN THE NORTH AND
NORTHWEST HAVE RECEIVED UP TO A COUPLE OF INCHES OF RAIN SO FAR
TODAY. WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED TO AFFECT THE
NORTHERN HALF OF THE STATE OVERNIGHT...FLASH FLOODING WILL BE A
CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE NORTHWEST
HALF OF THE FORECAST AREA THROUGH TOMORROW MORNING.

ADDITIONALLY...RIVER FLOODING CONTINUES ACROSS EASTERN ARKANSAS.
RIVERS HAVE CRESTED...BUT THE WATER WILL BE VERY SLOW TO RECEDE.
SOME ROADS IN EASTERN SECTIONS OF THE STATE REMAIN CLOSED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIVER FLOODING WILL REMAIN AN ISSUE ACROSS EASTERN ARKANSAS
FOR THE NEXT SEVERAL DAYS.

SEVERE STORMS WILL BE POSSIBLE ONCE AGAIN ON SATURDAY ACROSS MUCH OF
THE REGION.

THIS WEEKEND...A COLD FRONT WILL LIKELY STALL TO THE NORTH AND WEST
OF ARKANSAS. STORM SYSTEMS FROM THE SOUTHWEST WILL INTERACT WITH THE
FRONT...AND THIS WILL RESULT IN SEVERAL ROUNDS OF PRECIPITATION
THROUGH THE MIDDLE OF NEXT WEEK.

IN ARKANSAS...THUNDERSTORMS WILL TEND TO BE HIT AND MISS...
AND WILL COME IN BATCHES INSTEAD OF ALL AT ONCE. TWO TO FOUR
INCH RAINFALL AMOUNTS ARE POSSIBLE IN THE NORTHERN AND WESTERN
COUNTIES NEAREST THE STALLED FRONT. THIS WILL BE SPREAD
OUT OVER SEVERAL DAYS...WHICH COULD LEAD TO RISES ON AREA
RIVERS...BUT NOT TO THE LEVELS REACHED EARLIER THIS MONTH.

IT APPEARS THE FRONT WILL FINALLY GAIN SOME MOMENTUM TO THE
SOUTHEAST BY WEDNESDAY OR THURSDAY OF NEXT WEEK. ANOTHER ROUND
OF SEVERE WEATHER AND HEAVY RAIN IS POSSIBLE...FOLLOWED BY
DRIER AND COOLER AIR.

UNCERTAINTY STILL EXISTS WITH EXACTLY HOW THIS EVENT WILL PLAY
OUT...SO STAY TUNED TO LATER FORECASTS. INDIVIDUALS ARE ENCOURAGED
TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON
RIVER LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

63

In the hours before

Special weather statement, May 20, 7:38 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
738 PM CDT FRI MAY 20 2011

ARZ032-033-044>046-210125-
FAULKNER AR-LONOKE AR-PRAIRIE AR-PULASKI AR-WHITE AR-
738 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...SOUTHEASTERN
FAULKNER...WESTERN PRAIRIE...NORTHERN LONOKE AND EASTERN PULASKI
COUNTIES UNTIL 830 PM CDT...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PROTHRO JUNCTION...OR NEAR DWNTWN LITTLE
ROCK...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SHERWOOD...           N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  LONOKE...             LITTLE ROCK AFB...    JACKSONVILLE...
  DWNTWN LITTLE ROCK... LITTLE ROCK ARPT...   CABOT...
  WARD...               THURMAN...            TERRY LOCK AND DAM...
  SYLVANIA...           SYLVAN HILLS...       SWEET HOME...
  SOUTH BEND...         SISEMORE...           SCOTT...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 138 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 145 AND 180.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3522 9210 3489 9155 3463 9219 3482 9239
TIME...MOT...LOC 0038Z 226DEG 24KT 3478 9221

62
Local storm report, May 20, 7:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
747 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     CORD                    35.82N 91.35W
05/20/2011                   INDEPENDENCE       AR   EMERGENCY MNGR

            A ROOF WAS BLOWN OFF A MOBILE HOME AND TWO BUSINESSES HAD
            MINOR DAMAGE.

&&

28
Special weather statement, May 20, 7:51 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
751 PM CDT FRI MAY 20 2011

ARZ007-016-024-025-033-210135-
CLEBURNE AR-INDEPENDENCE AR-JACKSON AR-SHARP AR-WHITE AR-
751 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN CLEBURNE...
EXTREME NORTHERN WHITE...INDEPENDENCE...NORTHERN JACKSON AND SOUTHERN
SHARP COUNTIES UNTIL 830 PM CDT...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MCHUE...OR 9 MILES SOUTH OF
BATESVILLE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  DIAZ...               BATESVILLE...         TUCKERMAN...
  SWIFTON...            SALADO...             PLEASANT PLAINS...
  OIL TROUGH...         NEWARK...             MOOREFIELD...
  MAGNESS...            JACKSONPORT...        SULPHUR ROCK...
  ROSIE...              PFEIFFER...           MACKS...
  LOCUST GROVE...       KENYON...             HUTCHINSON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3550 9167 3572 9181 3608 9136 3607 9135
      3590 9135 3590 9104 3589 9103 3571 9103
TIME...MOT...LOC 0051Z 220DEG 27KT 3565 9160

62
Local storm report, May 20, 8:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
803 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HEAVY RAIN       1 S DOWNTOWN LITTLE ROC 34.72N 92.23W
05/20/2011  E1.50 INCH       PULASKI            AR   TRAINED SPOTTER

            NEAR THE GOVERNORS MANSION...1 1/2 INCHES OF RAIN FELL IN
            20 MINUTES.

&&

28
Special weather statement, May 20, 8:10 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
810 PM CDT FRI MAY 20 2011

ARZ003-004-012-013-210155-
BOONE AR-MARION AR-NEWTON AR-SEARCY AR-
810 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION...
NORTHEASTERN NEWTON...EXTREME NORTHWESTERN SEARCY AND EASTERN BOONE
COUNTIES UNTIL 900 PM CDT...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SULPHUR MTN...OR 10 MILES SOUTH OF
HARRISON...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HARRISON...           WININGTON...          WILLIS...
  WESTERN GROVE...      VALLEY SPRINGS...     PYATT...
  PRICE PLACE...        OZARK ISLE...         OLVEY...
  LEAD HILL...          LAKEWAY...            DUGGER...
  DODD CITY...          DIAMOND CITY...       CRAWFORD...
  CLARK HILL...         BERGMAN...            ZINC...

LAT...LON 3650 9257 3611 9292 3611 9293 3609 9294
      3601 9301 3612 9324 3651 9291
TIME...MOT...LOC 0110Z 213DEG 39KT 3613 9304

56
Special weather statement, May 20, 8:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
829 PM CDT FRI MAY 20 2011

ARZ033-034-045-046-210215-
LONOKE AR-PRAIRIE AR-WHITE AR-WOODRUFF AR-
829 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE...WESTERN
WOODRUFF...NORTHERN PRAIRIE AND NORTHEASTERN LONOKE COUNTIES UNTIL
915 PM CDT...

AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
SYLVANIA TO 3 MILES SOUTHEAST OF SYLVANIA TO NEAR WATTENSAW TO 4
MILES SOUTH OF WATTENSAW...AND MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SEARCY...             WEST POINT...         WARD...
  THURMAN...            SYLVANIA...           SISEMORE...
  RUSSELL...            PRYOR...              OLD AUSTIN...
  MCRAE...              KENSETT...            JUDSONIA...
  HURRICANE LAKE WMA... HIGGINSON...          GEORGETOWN...
  DES ARC...            BEEBE...              BARRETTSVILLE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 176 AND 180.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3541 9157 3533 9145 3504 9130 3476 9187
      3490 9190 3502 9204
TIME...MOT...LOC 0129Z 224DEG 27KT 3501 9190 3496 9187
          3493 9181 3487 9181

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:00 PM CDTSpecial Weather StatementLZKJohnson45 min
May 20, 7:01 PM CDTFlash Flood WarningLZKCleburne, Faulkner, Lonoke, Pulaski, White3 hr
May 20, 7:34 PM CDTAreal Flood AdvisoryLZKPulaski3 hr
May 20, 7:38 PM CDTSpecial Weather StatementLZKLonoke, Pulaski47 min
May 20, 7:51 PM CDTSpecial Weather StatementLZKIndependence44 min
May 20, 8:10 PM CDTSpecial Weather StatementLZKBoone45 min
May 20, 8:25 PM CDTFlash Flood WarningLZKCleburne, Independence, Izard, Jackson, Sharp, Stone and 1 more3 hr
May 20, 8:29 PM CDTSpecial Weather StatementLZKWhite46 min
May 20, 8:36 PM CDTSpecial Weather StatementLZKClark, Pike44 min
May 20, 8:43 PM CDTSpecial Weather StatementLZKFaulkner, Lonoke, Pulaski, Saline47 min
May 20, 8:54 PM CDTRiver Flood AdvisoryLZKIndependence, Jackson36 hr
May 20, 9:24 PM CDTSpecial Weather StatementLZKFaulkner, White46 min
May 20, 9:40 PM CDTFlash Flood WarningLZKFaulkner, Garland, Grant, Hot Spring, Lonoke, Pulaski and 1 more3 hr
May 20, 9:53 PM CDTFlash Flood WarningLZKCleburne, Faulkner, Lonoke, Pulaski, White3 hr
May 20, 10:45 PM CDTFlash Flood WarningLZKJohnson, Newton, Pope3 hr
May 20, 10:59 PM CDTFlash Flood WarningLZKClark, Dallas, Garland, Grant, Hot Spring, Montgomery and 1 more4 hr
May 20, 11:25 PM CDTFlash Flood WarningLZKCleburne, Independence, Jackson, Sharp, White, Woodruff2 hr
May 21, 5:34 AM CDTRiver Flood WarningLZKWhite41 hr
May 21, 6:55 AM CDTRiver Flood AdvisoryLZKIndependence4 hr
May 21, 7:46 AM CDTRiver Flood WarningLZKPerry37 hr
May 21, 9:07 AM CDTRiver Flood AdvisoryLZKRandolph24 hr
May 21, 9:16 AM CDTRiver Flood AdvisoryLZKLawrence, Randolph24 hr
May 21, 9:20 AM CDTRiver Flood WarningLZKIndependence, Jackson15 days
May 21, 11:02 AM CDTRiver Flood AdvisoryLZKCalhoun, Ouachita36 hr
May 21, 12:50 PM CDTRiver Flood AdvisoryLZKArkansas, Desha, Lincoln36 hr

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.